Distraught…well, not that bad.

I’m sorry.  I haven’t been paying attention to my blog and I haven’t been supporting others.  I’m sure you all think I’ve dropped off the earth….maybe not, maybe it’s just me.

I mentioned in a previous post that I hurt my back.  Um, kinda.  I started having back spasms as side effects to a medication back in May, then the med was changed and I was put on another that caused akathisia (the need to move – like restless leg all over), this caused my muscles to tighten even more.  I saw my GP about it and she gave me muscle relaxants.  It didn’t get better.  I was sent to PT.  It didn’t get better.  I was put in steroids, they seemed to help some.  I was sent to a specialist, he gave me lidocaine injections in my back.  I was much worse the next day.  After a couple of days of that, I was once again put on steroids.  This time I think I’m having every negative side effect you can have from a short dose of steroids.

These side effects are hell.  (they are getting better)  My moods, oh my goodness.  I’m so sad, I am crying all the time.  I’m scared, I keep having feelings of intense fear wash over me.  Two nights ago, I was convinced I was dying.  I’ve been having slow moving vertigo, I barely see it moving, but I feel like I’m moving, and I can’t walk without help.  My head has been killing me.  Extreme nausea has plagued me.  I can’t sleep.  and I’ve had 2 seizures.  Oh, let’s just say, I’m going through a rough time.  But don’t worry, it’s getting better.  I know my mood swings are from the steroids, but it’s hard to deal with.  Poor hubby.

Speaking of hubby, he has worked from home the past 3 days.  He hasn’t wanted to leave my side.  I’m so very grateful to have such a supportive and caring spouse.  He makes me want to be a better person.

After all of this, my back still hurts.  I still have 2 days of steroids left, and I have exercises to do, hopefully that will get me on the road to recovery.  To be clear, according to x-rays I have no damage to my bones, it’s all muscular.  The muscles simply will not relax and they spasm often.  I have not had an MRI.  I cannot have an MRI because of my cochlear implants.  If they need more imaging it will have to be a CT scan.  We’ll cross that bridge if it comes.

Forgive me this post of self pity.  I will try to post more often, and get out there and support others too.  I miss you.

 

Advertisements

23 thoughts on “Distraught…well, not that bad.

  1. gentle hugs
    Oh my goodness!! I can absolutely understand how awful muscle spasms can be. I get spasms that lock up a whole set of muscles and I like to think I have a high pain threshold, but I have been left in tears from “just” muscle spasms.
    Sending you hugs and positive energy! (and hubby sounds amazing! staying by your side!)

    Liked by 1 person

  2. It is time to let others care for you. You are one of the most loving people I know and it is time for you to receive the positive energies you so graciously bestow on others. It is my regret that I cannot take away your pain. Just know that I am here for you and always have you and your sweet hubby in my heart and hopes. Do what you need to do to heal. Love and Gentle Hugs to you both.

    Liked by 1 person

  3. I’m so sorry to hear you’ve been going through a lot! No need to be sorry, it’s important to take care of yourself and get your health back. Focusing on yourself is a must. Back spasms are the absolute worst!! I’ve had one that hurt so bad I couldn’t move for a few days. I hope you start feeling better! Stay strong and positive thoughts your way!🌸

    Liked by 1 person

  4. Oh my word! Bless your heart! I am ever grateful for such a supportive husband. I have friends with chronic illness or disability who don’t have that and it makes me remember to let him know what his support means to me too. I have had back spasms before and the medications made things worse as well. I hope you find healing quickly and know I have sent a virtual hug your way tonight. Rest well.

    Liked by 1 person

  5. This is not a self pity post! This is a survival post!!! Good lord! My thoughts are with you and Stuart. You are very strong Wen, even the strong need to dry and feel fear… you do what you need to and feel what you must, remember all of us pulling for you. I am here! ~Kim

    Liked by 1 person

  6. “Forgive me this post of self pity.” Not self-pity, a recounting of what you are going through. Everyone is allowed to say how they feel, how they are doing without the sugar-coating. Sometimes you need to be there for YOU, and that may mean not seeing to be there for others. But they are always in your thoughts, your caring, compassion, even if you can’t reach out through the cyberverse to support. Just as you are always in theirs.
    Feel better, warrior princess. Bath in the love of others. Take care of yourself.
    And please, give a giant hug to Stuart for me. He is a keeper, a one in a billion. You are so lucky to have such a caring, compassionate, loving, supporting spouse. Now if you could “bottle” the essence of Stuart, you could make millions selling to folks whose spouses could use a caring, supporting upgrade.

    Liked by 1 person

  7. Pingback: favour for a friend – Lorraine's frilly freudian slip

  8. Hi, Lorraine asked us to pop over and give you a hug! I am here to give you an extra gentle hug! I am sorry that you are having such a bad time with meds and backache plus! I really I do empathize , I have broken my back twice in the last twenty years, had three operations, spend over a month in hospital and had trouble with meds over the last few years … even had six months of withdrawal symptoms . I am here to say there is light at the end of the tunnel if I can get there I am sure you can too. I am rooting for you ❤💕❤💕❤💕❤💕❤💕❤💕❤💕❤💕❤💕❤💕❤💕❤💕

    Liked by 1 person

    • How very sweet. I so appreciate you coming by to wish me well. I know Lorraine has been worried, such a dear friend.
      I hate that you have been through so much, but very happy that you found the light out. I have hope my back will get better.
      The side effects are better today, they really kicked my butt. Not just physically, mentally too. I’m glad that will be over soon.
      Again, thank you for your kind words and sharing your story. ♡♡

      Liked by 1 person

  9. Oh Wendy. This sounds awful. i’m so sorry to hear you are having to go through this. I am sending you a huge hug ❤ I know a little about the side effects of steroids, after having to take them last year – i too was crying all the time, and ended up telling my boyfriend to ignore the tears, as he was really worried! i hope your husband is doing ok, and you are able to continue to be strong for each other.
    You said the problems with your back are muscular…I don’t know if you’ve ever tried or heard of ‘dry needling’, but it really helped some problems I was having with my neck and shoulder area. It’s similar to acupuncture, and targets muscle problems, knots and spasms. It can be painful afterwards for a few days, but is really worth it when it helps. Maybe have a look to see if this kind of thing could help you.
    Lots of love from Spain, and i hope you’re starting to feel better.
    Carly

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s